# SDR CA040730006

- Difficulty date: July 17, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 15,180 hours
- Engine: Pwa R134059
- Propeller: Hamstd 23D40
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker
- Part number: 12973
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: B, A

## Discrepancy

(CAN) IN CLIMB, ABOUT 60-70 FEET ABOVE WATER (OTTER ON FLOATS) A LOUD BANG WAS HEARD, ENGINE LOST POWER. PILOT DESCENDED RAPIDLY, AND LANDED SAFELY. GROUND RUN LATER, ENGINE WOULD NOT GO OVER 1400 RPM, AND VERY ROUGH BETWEEN 1200 AND 1400. LATER INVESTIGATION SHOWED NR 4 CYLINDER EXHAUST ROCKER ARM BROKEN, NOT ALLOWING EXHAUST VALVE TO OPEN.   ALL EXHAUST FROM NR 4 WAS GOING INTO INTAKE VALVE, CAUSING ENGINE TO QUIT OVER 1400 RPM.
